Hi folks.. I have a red, hard to the touch, bumpy,very itchy weeping rash on my elbow..a week ago I thought this might be a spider bite.. then it looked more like Tinea so I started using an anti fungal cream.. which stopped all of the itching and cleared it up from the size of a dime to just a tiny pink mark.. until about 3 days ago when I woke up at 5 am with terrible itching and lots of hard bumps where the small pink blotch used to be.. now it's spread to the size of a fifty cent coin and the itching is tremendous.. it weeps yellow and it's driving my nuts.. please offer suggestions if it sounds familiar. I find it odd that an antifungal seemed to do the trick.. then it just exploded.
Differentials will be a contact dermatitis, fungal infection and psoriatic lesion.
These three skin conditions may present with redness and itchiness.They may form plaques with a reddish base and may present with scaling.Dermatitis however, is more itchy and presents with more weeping.
I suggest that you have this assessed properly before applying any medications. Topical corticosteroids may be used to alleviate the redness and the itchiness of a dermatitis. A fungal infection may be readily spread if not managed properly.However prolonged use of the steroids may have some unwanted side effects.
For the meantime, avoid any possible triggers if you have had previous history of allergies.Wash the area with a mild and bland soap.Avoid sharing any towels and other personal belongings.Keep the area dry always and avoid frequently resting the elbows.
Thanks Vanessa, as far as I know I have few allergies, if any. Any idea why it would have flamed up after appearing to be almost completely gone? I'll be seeing a doc in a few days if it gets any worse, the itching is not constant but the weeping is for sure.
This is because corticosteroids are only used to temporarily control or offer relief but not necessarily to treat certain skin conditions. The differentials of dermatitis and fungal infections may be chronic and they may recur from time to time.This is not something unexpected from these type of skin conditions.
I suggest you have this evaluated by your dermatologist.Do keep us posted regarding physician's advice.
went to the doc and it appears to be fungal with a secondary infection.. I'm on an antibiotic, an antifungal and prednozone.. all oral.. as of yet no change but it's been one day.. the weeping seems to have slowed some as well as the itch. Thanks much for the info.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.